| Model Number |
SIGTRSB45AMT |
| Medical Device Problem Code |
Misfire (2532)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/19/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during a lung volume reduction surgery, the device indicated a tissue thickness level of 2, suggesting moderately thick tissue.The stapler abruptly stopped halfway through the firing sequence.The surgeon required three different staplers to fully transect the tissue, which extended the surgical time by over 10 minutes.No patient complications have been reported as a result of this event.
Additional Manufacturer Narrative
D10 concomitant medical products: sigtrsb60amt, sigtrsb60amt 60mm med thk reinforced rel (lot#: unknown), sigtrsb60axt, sigtrsb60axt 60mm xtr thk reinforced rel (lot#: unknown), sigphandle, sig power sigphandle handle (serial#: unknown), unk-sigadapt, unknown signia egia adapter (serial#: unknown) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the reload was partially fired and engaged in interlock.The reload had damage to the cutting edge of the knife blade.The reinforcement material was torn and anchored distally to the anvil and cartridge.The distal sutures were intact.It was reported that during a lung volume reduction surgery, the stapler abruptly stopped halfway through the firing sequence.The surgeon required three different staplers to fully transect the tissue, which extended the surgical time by over 10 minutes.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: when positioning the stapler on the application site, ensure that no obstructions, such as clips, are incorporated into the instrument jaws.Firing over an obstruction may result in incomplete cutting action and/or improperly formed staples.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.